MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS SM FEM STEM 10 X 102MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS SM FEM STEM 10 X 102MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64853000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mrs stem was reported.The event was confirmed by clinician review.Medical records received and evaluation: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted stem assembled with the femoral component with blood and tissue on them.The stem is broken into halves.Clinician review: a review of the provided medical information by a clinical consultant indicated: "provided x-ray confirms break.Need operative reports, office/clinical reports, examination of the explanted components.Etc." product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.It was reported that the revision surgery took place due to a broken mrs femoral stem.The surgeon reported that the most likely cause or contributor was that the patient was moving furniture at the time.The exact cause of the event could not be determined because insufficient information was provided.Further information such as operative reports, office/clinical reports, examination of the explanted components are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not returned.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to a broken mrs femoral stem.The surgeon reported that the most likely cause or contributor was that the patient was moving furniture at the time.Rep provided pre- and post-revision x-rays and explant pictures, and reported that no further information will be available.

Brand Name
MRS SM FEM STEM 10 X 102MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8674329
Report Number0002249697-2019-02179
Device Sequence Number2947864
Product Code KRO
UDI-Device Identifier07613327048278
UDI-Public07613327048278
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number64853000
Device Lot NumberTEC1195C2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR